Chaotic behavior in an advertising diffusion model

Feichtinger, G., Ghezzi, L.L., & Piccardi, C. (1995). Chaotic behavior in an advertising diffusion model. International Journal of Bifurcation and Chaos 5 (1) 255-263. 10.1142/S021812749500020X.

Full text not available from this repository.


The paper is concerned with an advertising diffusion model where a firm devotes a fixed proportion of sales to advertising, while customers go through a two-stage adoption process. The model takes the form of a second-order, time-invariant, nonlinear dynamic system, in which a homoclinic bifurcation to infinity is shown to exist. Allowance is subsequently made for a seasonal fluctuation in the firm's advertising rate. A bifurcation study of the periodic solutions is then accomplished by means of a continuation procedure. Emphasis is placed on the emergence of chaos. Only the chaotic solutions stemming from a cascade of period doublings appear to be economically meaningful.

Item Type: Article
Research Programs: World Population (POP)
Bibliographic Reference: International Journal of Bifurcation and Chaos; 5(1):255-263 (February 1995)
Depositing User: IIASA Import
Date Deposited: 15 Jan 2016 02:05
Last Modified: 27 Aug 2021 17:15

Actions (login required)

View Item View Item